MAUDE Adverse Event Report: MDT PUERTO RICO OPERATIONS CO SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MDT PUERTO RICO OPERATIONS CO SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a patient and healthcare provider (hcp) regarding an implanted infusion pump system for spinal pain.At the time of this report, the pump was used to deliver fentanyl 50mcg/ml.Dose information was not reported.It was reported that the pump was replaced on 2023-09-24 for normal battery depletion.Upon entering the capsule surrounding the pump, there was a chalky white fluid encountered.This did not appear to be purulent and there was no associated erythema or breakdown.The surgeon suspected that this very well may have been essentially a liquefication of the prior pouch that the device had been place in, as it was over seven years old.This was sent for culture, just to be certain, but ultimately the capsule was fully dissected and the device was carefully rotated out.The attachment "from the nausea" was carefully removed and the pump was passed to the back table.The fentanyl from the prior pump was transferred into the new pump after removing the saline from the new pump.This was accomplished without issue.The pocket was copiously irrigated with bacitracin saline as well as betadine solution.Again, t here did appear to be essentially breakdown of likely an old an old pouch that had been removed and "prior time is my best guess", but there was no evidence of inflammatory changes, purulent material breakdown, or anything else that would hint at infection.The catheter was inspected and did appear to be intact without breaks or disconnects.There was no evidence of breakdown.The tip was attached to the nozzle of the new pump and secured using a 2-0 silk suture.The surgeon was able to easily withdraw approximately 1.5ml of cerebrospinal fluid (csf) to clear the catheter and this was colorless and, again, the surgeon felt that there was good patency of the spinal catheter.The device was carefully placed back into the pocket and care was taken to ensure that there was no kinking of the catheter.Any excess catheter was coiled behind the device.2-0 vicryl sutures were then used to close the device capsule followed by 3-0 vicryl sutures in layers followed by monocryl and dermabond for the skin.Overall, the procedure was tolerated well and there were no apparent complications.The patient's managing doctor was aware and the patient would follow up with them in two to three days as an outpatient.The surgeon did discuss with the managing doctor supplementing with oral pain medications until the patient's follow-up and the doctor agreed that this was reasonable if the patient's needed it.The patient was awake, alert, and conversant, moving all extremities, with a stable neurologic exam on tolerable pain post-operatively.It was noted that there was no pump issues, other than the normal batter depletion.The reporter was unsure of the patient's weight at the time of the event.
 
Additional Manufacturer Narrative
Continuation of d10: product id: neu_pouch_acc.Product type: accessory section d information references the main component of the system.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
G2.All report sources have been updated/corrected.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MDT PUERTO RICO OPERATIONS CO
rd 31 km 24 hm 4
juncos PR 00777
Manufacturer (Section G)
MDT PUERTO RICO OPERATIONS CO
rd 31 km 24 hm 4
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key17840833
Report Number3004209178-2023-16707
Device Sequence Number4401323
Product Code LKK
UDI-Device Identifier00643169100824
UDI-Public00643169100824
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2015
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date10/16/2023
Date Device Manufactured10/30/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale